How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask CamilleRN Your Own Question
CamilleRN
CamilleRN, Nurse (RN)
Category: Health
Satisfied Customers: 4183
Experience:  Experience: 20 yrs experience in ER, ICU, Neuro, OR, Chemo,Cardiology, Dermatology and MORE.
22106326
Type Your Health Question Here...
CamilleRN is online now
A new question is answered every 9 seconds

itching/..jawline and chin and hypersalivation/salivary gland pain

Customer Question

I have a problem that doctors have been unable to help me with. When I was started on xanax a few years ago I developed the side effects of itching/swelling long the jawline and chin and hypersalivation/salivary gland pain. I was kept on xanax for a couple of years despite these side effects. Now I have been off of it for several months but I am still having these symptoms. My body is acting like I'm still taking xanax. Can you offer any help?
Submitted: 6 years ago.
Category: Health
Expert:  CamilleRN replied 6 years ago.
Welcome to JustAnswer Health...and thank you for your question. I am a verified Expert and am delighted to help you today.

While xanax can cause hypersalivation it is likely that this would self resolve within a few weeks of discontinuing the medication. Other causes of the symptoms you are experiencing include a Mass in the oral cavity, Lesions of the oropharynx(especially involving the soft palate and glossopalatine arch) , pharyngeal disease , neuromuscular disease, abnormally large retropharyngeal lymph nodes , or Salivary gland problem. If this continues, I would recommend you ask your Doctor to help find the cause of this problem so it can be diagnosed and treated appropriately. I hope this information is helpful to you, please let me know if I can help you further:-)